Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 68, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jul 1, 2014, 10:02 AM CDT for Buchanan County, Platte County, Missouri; Atchison County, Kansas. It took effect at Jul 3, 2014, 7:00 AM CDT. It was in force for 46 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2014, 10:02 AM CDT (15:02 UTC)
- In effect from
- Jul 3, 2014, 7:00 AM CDT
- Expired
- Jul 5, 2014, 4:59 AM CDT
- In force
- 46 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Atchison County, KS, Buchanan County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 108 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Atchison (ATCK1).
- Action stage
- 19 ft
- Minor stage
- 22 ft
- Moderate stage
- 27 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06818300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
845
WGUS43 KEAX 011502
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1002 AM CDT TUE JUL 1 2014
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Kansas...Missouri...
Missouri River at Atchison affecting Atchison...Buchanan and Platte
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC005-MOC021-165-021502-
/O.NEW.KEAX.FL.W.0068.140703T1647Z-140705T0959Z/
/ATCK1.1.ER.140703T1647Z.140704T0000Z.140704T0959Z.NO/
1002 AM CDT TUE JUL 1 2014
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Missouri River at Atchison.
* from Thursday morning to late Friday night.
* The 9:00 A.M. Tuesday stage was estimated near 20 feet.
* Flood stage is 22.0 feet.
* Forecast...The river is forecast to have a maximum value of 22.3
feet Thursday evening.
* At 22.0 feet...Low-lying areas on the Missouri side of the river
begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Atchison 22 20.2E 9 AM Tue 22.3 Thursday evening
&&
LAT...LON 3970 9505 3964 9488 3942 9493 3942 9508 3958 9516
$$2 follow-up statements
573
WGUS83 KEAX 020140
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
840 PM CDT TUE JUL 1 2014
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Missouri River at St Joseph affecting Doniphan...Andrew and Buchanan
Counties.
Missouri River at Atchison affecting Atchison...Buchanan and Platte
Counties.
Missouri River At Miami affecting Carroll...Chariton and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC043-MOC003-021-030140-
/O.EXT.KEAX.FL.W.0057.000000T0000Z-140705T1200Z/
/SJSM7.1.ER.140620T0552Z.140703T1200Z.140704T1200Z.NO/
840 PM CDT TUE JUL 1 2014
The Flood Warning continues for
The Missouri River at St Joseph.
* until Saturday morning.
* At 7:30 PM Tuesday the stage was 15.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Wednesday morning and
continue to rise to near 19.1 feet by Thursday morning. The river
will fall below flood stage by Friday morning.
* At 19.0 feet...Backwater from the Missouri River floods property
along the Nodaway river at Nodaway, Missouri.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 15.6 Tue 07 PM 19.1 Thursday morning
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$
KSC005-MOC021-165-030140-
/O.EXT.KEAX.FL.W.0068.140703T1200Z-140705T0000Z/
/ATCK1.1.ER.140703T1200Z.140703T1800Z.140704T0000Z.NO/
840 PM CDT TUE JUL 1 2014
The Flood Warning continues for
The Missouri River at Atchison.
* from Thursday morning to Friday evening.
* Flood stage is 22.0 feet.
* Forecast...The river is forecast to have a maximum value of 22.1
feet early Thursday afternoon.
* At 22.0 feet...Low-lying areas on the Missouri side of the river
begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Atchison 22 22.1 early Thursday
afternoon
&&
LAT...LON 3970 9505 3964 9488 3942 9493 3942 9508 3958 9516
$$
MOC033-041-195-030025-
/O.EXT.KEAX.FL.W.0060.000000T0000Z-140703T0025Z/
/MIAM7.1.ER.000000T0000Z.140701T1303Z.140702T0025Z.NO/
840 PM CDT TUE JUL 1 2014
The Flood Warning continues for
The Missouri River At Miami.
* until Wednesday evening.
* At 7:25 PM Tuesday the stage was 18.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
this evening.
* At 18.0 feet...Low-lying rural areas outside of levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Miami 18 18.0 Tue 07 PM 17.8 early Wednesday
morning
&&
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327
$$829
WGUS83 KEAX 021449
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
949 AM CDT WED JUL 2 2014
...The Flood Warning is cancelled for the following river in
Kansas...Missouri...
Missouri River at Atchison affecting Atchison...Buchanan and Platte
Counties.
...The Flood Warning continues for the following river in Kansas...
Missouri...
Missouri River at St Joseph affecting Doniphan...Andrew and Buchanan
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC043-MOC003-021-031449-
/O.EXT.KEAX.FL.W.0057.000000T0000Z-140705T0834Z/
/SJSM7.1.ER.140620T0552Z.140703T0600Z.140704T0834Z.NO/
949 AM CDT WED JUL 2 2014
The Flood Warning continues for
The Missouri River at St Joseph.
* until late Friday night.
* At 9:30 AM Wednesday the stage was 16.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 18.1 feet by early Thursday morning. The river will
fall below flood stage by Friday morning.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 16.6 Wed 09 AM 18.1 early Thursday morning
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$
KSC005-MOC021-165-021519-
/O.CAN.KEAX.FL.W.0068.000000T0000Z-140705T0000Z/
/ATCK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
949 AM CDT WED JUL 2 2014
The Flood Warning is cancelled for
The Missouri River at Atchison.
* The estimated stage at 9 AM Wednesday was near 19.7 feet.
* Flood stage is 22.0 feet.
* Forecast...The river is forecast below flood stage with a maximum
value of 21.4 feet early Thursday afternoon.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Atchison 22 19.7E Wed 09 AM 21.4 Thursday afternoon
&&
LAT...LON 3970 9505 3964 9488 3942 9493 3942 9508 3958 9516
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 1, 6:00 AM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jul 1, 6:00 AM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 AM CDT Tue Jul 1 2014 .DISCUSSION... Issued at 313 AM CDT TUE JUL 1 2014 Cooler and drier weather can be expected through the end of the work week as a cold front is currently moving through the area and another cold front will move through this evening/tonight. The leading cold front, which sparked severe weather last evening, was almost south of the forecast area early this morning and is expected to settle south of the area by later this morning. Showers and storms are likely to keep developing along this front until it slides further south. Drier and more stable air has moved in behind the front, across northern Missouri and northeastern Kansas, which should help to keep any showers or storms associated with the second front and upper wave suppressed. However, some synoptic scale models and several higher resolution models do produce some showers/storms late this afternoon as the second front is moving through and in conjunction with the passing of some trailing potential vorticity. This trailing PV is associated with the main upper trough moving through the Upper Midwest/ Great Lakes region. So would not be surprised to see some isolated showers or even a weak storm develop but at this point, it seems more likely that most areas will be dry so have kept any mention of precipitation out of the forecast. A relatively cool airmass will settle in behind the second front as high pressure, originating from the Canadian prairies, moves into the Plains. This will suppress any precipitation chances through the remainder of the week and result in what should be gorgeous and comfortable weather to start July with. High temperatures in the 70s are expected Wednesday and Thursday and lows may actually feel chilly for this time of year with readings in the lower to middle 50s possible Thursday morning. For Independence Day, the cool high pressure will have shifted to the east allowing some moderation of the cooler temperatures as surface winds become southerly. However, warmer temperatures aloft will remain shunted to our west and dewpoints will remain relatively low for this time of year so for festivities going on, the weather looks to be fantastic. Unfortunately, precipitation chances will be on the increase Friday night. The flow will become more northwesterly and models are showing an upper shortwave tracking southeastward through the flow during the overnight hours. While at this point it still looks like more likely that Friday night fireworks will remain dry for most, if not all, of the area, nature may provide her own during the overnight hours. Outside of the increasing precipitation chances Friday night, temperatures look to be in the low to mid 70s around 9 to 10 pm. Beyond Friday, the forecast returns to hot and muggy as broad upper ridging spreads across the western two-thirds of the county. Temperatures aloft warm into the 20C to 24C range at 850mb which is supportive of surface temperatures in the upper 80s and lower 90s. Dewpoints look to climb back into the 70s by the start of next week so sticky weather will return. It is, after all, early July and not September. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning) Issued at 600 AM CDT TUE JUL 1 2014 VFR conditions are expected through the forecast. Thick high level clouds will gradually diminish through the day. Light westerly winds will become northerly as another front moves through the area. This will help to clear things out and really usher drier and cooler air that will persist for several days. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...CDB AVIATION...CDB
Hazardous weather outlook, Jul 1, 3:49 AM CDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 349 AM CDT TUE JUL 1 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-020900- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 349 AM CDT TUE JUL 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE EARLY THIS MORNING OVER FAR SOUTHERN SECTIONS OF THE OUTLOOK AREA. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT THROUGH SATURDAY SATURDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
In the hours before
Local storm report, Jul 1, 4:06 AM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
406 AM CDT TUE JUL 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM TORNADO 4 SE LIBERTY 39.21N 94.37W
06/30/2014 CLAY MO LAW ENFORCEMENT
POSSIBLE TORNADO...LAW ENFORCEMENT REPORTS 2 MILE LONG
DAMAGE PATH ALONG RAINES RD. NUMEROUS TREES TOPPED OR
UPROOTED AND BLOCKING THE INTERSECTIONS OF HIGHWAY
210...NEBO HILLS RD AND RAINES RD. POWER LINES DOWN.
&&
SBLAIRThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:02 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Sullivan | 43 min |
| Jun 30, 7:18 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Daviess, DeKalb, Gentry, Harrison and 1 more | 42 min |
| Jun 30, 7:50 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison, Mercer, Sullivan | 40 min |
| Jun 30, 7:55 PM CDT | Special Weather Statement | EAX | Buchanan | 35 min |
| Jun 30, 8:10 PM CDT | Tornado Warning | EAX | Daviess, Grundy, Sullivan | 35 min |
| Jun 30, 8:45 PM CDT | Tornado Warning | EAX | Adair, Putnam, Schuyler | 19 min |
| Jun 30, 8:56 PM CDT | Severe Thunderstorm Warning | EAX | Adair | 19 min |
| Jun 30, 9:11 PM CDT | Special Weather Statement | EAX | Carroll | 34 min |
| Jun 30, 9:14 PM CDT | Special Weather Statement | EAX | Linn | 31 min |
| Jun 30, 9:18 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Ray | 42 min |
| Jun 30, 9:26 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Ray | 49 min |
| Jun 30, 9:33 PM CDT | Tornado Warning | EAX | Clay, Jackson, Ray | 27 min |
| Jun 30, 9:59 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Lafayette, Ray | 46 min |
| Jun 30, 10:16 PM CDT | Special Weather Statement | EAX | Saline | 44 min |
| Jun 30, 11:09 PM CDT | Special Weather Statement | EAX | Howard | 21 min |
| Jul 1, 3:28 AM CDT | Special Weather Statement | EAX | Bates | 32 min |
Nearby
River Flood Warnings in Missouri, 2014River Flood Warnings in Kansas, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.